MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR TOTAL HCG; VISUAL, PREGNANCY HCG, PRESCRIPTION USE

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR TOTAL HCG; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number N/A
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The united states customer reported an observation of an elevated advia centaur cp total hcg (thcg), lot 357 result that was discordant relative to retest results.Quality control (qc) results and calibrations were within expected ranges at the time of patient testing.Siemens service was dispatched, and total service was performed on the instrument.Parts were replaced and qc and precision were evaluated and met acceptance criteria.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is investigating.
 
Event or Problem Description
The customer obtained an elevated advia centaur cp total hcg (thcg), lot 357 result that was discordant relative to retest results.The initial result was reported and questioned by the physician.A corrected report was issued.There are no known reports of patient intervention or adverse health consequences due to this event.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2024-00414 initial report on 17-sep-2024.Siemens investigated the united states customer report of an elevated advia centaur cp total hcg (thcg), lot 357, result that was discordant relative to retest result.The customer obtained a discordant patient result with advia centaur cp total hcg (thcg), lot 357.The initial patient result was reported and questioned by the physician.The sample was retested on a different day and a lower result was obtained and issued to the physician in a corrected report.The customer began testing samples in duplicate to ensure no additional outliers were observed.Quality control (qc) results and calibrations were within expected ranges at the time of patient testing.Siemens customer service engineer (cse) was dispatched to inspect the instrument and total service was performed.Parts were replaced and qc and precision were evaluated and met acceptance criteria.It was found that the sample was tested after routine instrument preventative maintenance had been performed on august 19, 2024.The customer has monitored performance following the service call and has had no further concerns.The customer is operational, and the reported issue was resolved by routine troubleshooting/service actions.A product problem was not identified.In section h6 of this report, the investigation finding and conclusion codes were updated based on the investigation results.

Brand Name
ADVIA CENTAUR TOTAL HCG
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key20239470
Report Number1219913-2024-00414
Device Sequence Number15487513
Product Code JHI
UDI-Device Identifier00630414505152
UDI-Public(01)00630414505152(10)44482357(17)241209
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K200210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2024
Device Model NumberN/A
Device Catalogue Number10308984
Device Lot Number44482357
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date12/10/2024
Date Device Manufactured02/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale